MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV SYS W/SA 20 A.CONTROL RESERVOIR; HYDROCEPHALUS VALVES

CHRISTOPH MIETHKE GMBH & CO KG PROGAV SYS W/SA 20 A.CONTROL RESERVOIR; HYDROCEPHALUS VALVES
Model Number FV434T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 08/29/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This complaint was reopened in reference to (b)(4).Investigation: visual inspection: except scratches no significant deformations or damage were detected.Although no significant deformations or damage of the valve were detected during the visual inspection, the measurement of the plane parallelism has revealed that the valve is with a value of -0.0405mm outside tolerance of 0 ± 0.02 mm.Permeability test: a permeability test has shown that the valve is permeable.Adjustment test: the progav® was tested and is not adjustable throughout the normal range.Braking force and brake function test: the brake functionality test has shown that the brake function is fully operational and the braking force is within the given tolerances.Computer controlled test: to investigate the claim of overdrainage, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.The first measurement in the horizontal body position has shown that the valve with a value of 7.04 cmh2o is slightly outside the permissible tolerance.We performed a second measurement.The measured values of the second measurement were now 7.32 cmh2o.This indicates that the valve is still outside the permissible tolerance, but an improvement in the values can be observed.Presumably further testing would lead to a continued improvement of the values, since the distilled water would flush any deposits inside the valve out.The measurements confirm the suspicion of overdrainage.Result: first, we performed a visual inspection of the progav®.Although except scratches no significant deformations or damage of the valve were detected during the visual inspection, the measurement of the plane parallelism has revealed that the valve is with a value of -0.0405mm outside tolerance of 0 ± 0.02 mm.Significant outside pressure, for example by too much force from the progav® adjustment tool or by a fall or impact to the head of the patient, can compromise the integrity of the valve.Next, we tested the permeability, adjustability, and opening pressure of the valve, as well as the brake functionality and brake force.The valve is permeable, the break is fully functional and the break force is within the given tolerance.The adjustment test has revealed that the progav® is not adjustable throughout the normal range.The first measurement of the opening pressure in the horizontal body position has shown that the valve is slightly outside the permissible tolerance.We performed a second measurement.The measured values of the second measurement were still outside the permissible tolerance, but an improvement in the values can be observed.Presumably further testing would lead to a continued improvement of the values, since the distilled water would flush any deposits inside the valve out.The measurements confirm the suspicion of overdrainage.Finally, we have dismantled the valve.Inside the valve we have found a small amount of build-up of substances (likely protein).Based on our investigation, we observed that the valve shows a slower flow of liquid at the time of our investigation.This is likely due to the deposits observed inside the valves.As described in scientific literature, the problem encountered is one of the known, inevitable risks of hg-therapy by shunt implants.We can exclude a defect at the time of release.The valve met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required from our point of view.
 
Event or Problem Description
It was reported to miethke that a progav sys w/sa 20 a.Control reservoir (# fv434t) was implanted during a procedure performed on (b)(6) 2017.According to the complainant, the valve was believed to be overdrainage.The patient underwent a revision procedure on (b)(6) 2017.The complainant device was returned to the manufacturer for evaluation.Further details were not provided.Height: 135cm.

Brand Name
PROGAV SYS W/SA 20 A.CONTROL RESERVOIR
Common Device Name
HYDROCEPHALUS VALVES
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key12964544
Report Number3004721439-2021-00815
Device Sequence Number4416376
Product Code JXG
UDI-Device Identifier04041906132460
UDI-Public4041906132460
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K141687
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2015
Device Model NumberFV434T
Device Catalogue NumberFV434T
Device Lot Number4502824903
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/04/2017
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/13/2017
Initial Report FDA Received Date12/08/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/26/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age7 MO
Patient SexUnknown
Patient Weight23 KG